Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 206, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 24, 2004, 6:29 PM EDT for Richland County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 24, 2004, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS51 KCLE 242229
SVRCLE
OHC139-242330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 730 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
SHELBY...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHELBY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4089 8271 4099 8271 4099 8271 4099 8242
4081 8242 4079 8238 4078 8238 4083 8272
4088 8272
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 24, 3:30 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT THU JUN 24 2004 .DISCUSSION... CDFNT PROGRESSING THRU CWA AS EXPECTED THIS AFTERNOON BUT PASSAGE SO FAR HAS BEEN DRY (EXCEPT FOR LONE SHWR THAT JUST POPPED UP EAST OF FDY). PCPN ASOCD WITH SYSTEM IS BEHIND THE FRONT AND STILL ACRS CNTRL MI TO NRN IL. LOOP OF PCPN COVERAGE THRU THE DAY SHOWS SOME SHRINKAGE. XPC WITH LIS ACRS THE CWA ARND -3 OR SO XPC SCT TSTMS MAINLY RIGHT ALG THE CDFNT. SOME STORMS COULD PRODUCE GUSTY WINDS GVN STRENGTH OF MID/UPPR FLOW AND DRY AIR ALF WHICH INCREASES DOWNBURST POTENTIAL. WL CARRY LKLY POPS ACRS MOST OF THE AREA FOR TNGT AS PCPN BAND MOVES INTO THE AREA BHND THE FRONT. WL KP TSTM ACTVTY LIMITED TO THE EVG HOURS. FOR FRIDAY THERE COULD BE LEFTOVER SHWRS MAINLY SERN COUNTIES OTRW SHOULD BE INCREASING AMTS OF SS THRU THE DAY. MCLR/PC FOR FRI NIGHT AND PC SAT. DRY WX CONTS THRU MOST OF PD AS SFC HIGH BLDS INTO THE RGN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && TK
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 500 AM EDT THU JUN 24 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 500 AM EDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A COLD FRONT OVER THE UPPER GREAT LAKES WILL ENTER NORTHERN OHIO THIS AFTERNOON AND EXIT THE REGION BY MIDNIGHT TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON...AND MOVE THROUGH THE ENTIRE AREA THIS EVENING. SOME OF THE STORMS ALONG THE LINE MAY BECOME SEVERE...WITH STRONG WINDS GREATER THAN 60 MPH BEING THE GREATEST RISK. LARGE HAIL IS ALSO POSSIBLE. THE MOVEMENT OF THE THUNDERSTORMS WILL BE EAST AT 45 MPH. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE TOLEDO...CLEVELAND AND FINDLAY AREAS IS BETWEEN 3 PM AND 8 PM. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IN ERIE...MANSFIELD... AKRON/CANTON AND YOUNGSTOWN IS BETWEEN 5 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 67 min |
| Jun 24, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 66 min |
| Jun 24, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 56 min |
| Jun 24, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 54 min |
| Jun 24, 6:07 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Jun 24, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 57 min |
| Jun 24, 6:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 66 min |
| Jun 24, 6:38 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 67 min |
| Jun 24, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jun 24, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 57 min |
| Jun 24, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 67 min |
| Jun 24, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 62 min |
| Jun 24, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 66 min |
| Jun 24, 7:40 PM EDT | Tornado Warning | CLE | Stark | 50 min |
| Jun 24, 7:47 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.